Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2002, 4:59 PM CDT for Custer County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2002, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 6, 2002, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:25 PM CDT | Hail 0.75 | Merna, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 062159 SVRLBF NEC041-062300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 457 PM CDT THU JUN 6 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 600 PM CDT... * AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM FROM 9 MILES SOUTHEAST OF ARNOLD TO 14 MILES SOUTHEAST OF BROKEN BOW...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER MASON CITY AROUND 520 PM CDT... 9 MILES SOUTH OF MERNA AROUND 525 PM CDT... OVER ANSLEY AROUND 540 PM CDT... 3 MILES SOUTH OF BROKEN BOW AROUND 545 PM CDT... OVER BERWYN AROUND 555 PM CDT... 5 MILES SOUTH OF WESTERVILLE AROUND 600 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4168 10020 4109 10016 4110 9928 4169 9926 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:52 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 6, 2:52 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT THU JUN 6 2002 ...MAJOR WEATHER SYSTEM ON THE WAY... WEAK DAKOTA TROF MOVES THRU THIS EVENING WITH COLD FRONT DROPPING THRU NRN HALF OF FCST AREA FRIDAY AM. FRONT IS THEN THE FOCUS FOR SEVERE WEATHER FRIDAY AFTERNOON. ACTIVITY DIMINISHES FRIDAY NIGHT. ATM REMAINS CAPPED DURING THE DAY SATURDAY AND HOPEFULLY THRU SATURDAY NIGHT. ANOTHER ROUND OF SEVERE WEATHER DEVELOPS SUNDAY AFTERNOON. THUNDERSTORMS AND RAIN CONTINUE THRU MONDAY AFTERNOON. LOOKS LIKE FAIRLY WIDESPREAD RAIN EVENT SO WHIPPED OUT THE 60 POP SUNDAY NIGHT AND MONDAY. RAIN ENDS WITH CLEARING SKIES MONDAY NIGHT. BY TUES AM TEMPS HAVE DROPPED TO NEAR 40 DEGREES WITH POTENTIAL RECORD LOWS. EXPECT ISOLATED AFTN SHRA-TSRA TUES AFTN WITH 500M COLD POOL STILL IN PLACE. TEMPS MODERATE WEDS-THUR. .LBF...NONE. CDC
In the hours before
Special weather statement, Jun 6, 11:34 AM CDT, 5 hours 25 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-062045- HAZARDOUS WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1134 AM CDT THU JUN 6 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF THE OUTLOOK AREA... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. THIS IS MAINLY ALONG AND NORTH OF A LINE EXTENDING FROM VALENTINE...TO ONEILL...TO EWING. SOUTH OF THIS LINE...ACROSS THE REMAINDER OF NORTH CENTRAL NEBRASKA...SHOWERS AND THUNDERSTORMS ARE POSSIBLE...HOWEVER...THEY SHOULD REMAIN BELOW SEVERE LEVELS. A TROF OF LOW PRESSURE WILL APPROACH THE OUTLOOK AREA THIS AFTERNOON. AS IT ENCOUNTERS DEEP MID LEVEL MOISTURE...ELEVATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THE MAIN SEVERE WEATHER THREAT ACROSS THE SLIGHT RISK AREA WILL BE FROM HIGH WINDS AND LARGE HAIL. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE TOMORROW AS A COLD FRONT STALLS ACROSS NORTHEASTERN PORTIONS OF THE PANHANDLE AND NORTH CENTRAL NEBRASKA. AS OF NOW...THE LOCATION OF THE MAIN SEVERE WEATHER THREAT WILL BE ALONG AND NORTH OF A LINE EXTENDING FROM OSHKOSH TO OGALLALA TO CURTIS. THE COLD FRONT WILL STALL OUT FROM NEAR ANTIOCH TO BASSETT TOMORROW AFTERNOON. HAIL AND HIGH WINDS WILL BE THE MAIN SEVERE WEATHER THREAT TOMORROW IN THESE AREAS...WITH A TORNADO POSSIBLE ALONG THE FRONTAL BOUNDARY TOMORROW AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.